Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 5, 2018, 9:57 AM MST for Adams County, Bowman County, Slope County, North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2018, 9:57 AM MST (16:57 UTC)
- Expired
- Nov 5, 2018, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 194 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392 WWUS73 KBIS 051657 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1057 AM CST Mon Nov 5 2018 NDZ040-043-044-060000- /O.NEW.KBIS.WI.Y.0012.181105T1657Z-181106T0000Z/ Slope-Bowman-Adams- Including the cities of Marmarth, Bowman, and Hettinger 957 AM MST Mon Nov 5 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * TIMING...Through this afternoon. * WINDS...Northwest winds 25 to 35 mph, with gusts as high as 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ EDWARDS
2 follow-up statements
895 WWUS73 KBIS 051822 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1222 PM CST Mon Nov 5 2018 NDZ040-043-044-060000- /O.CON.KBIS.WI.Y.0012.000000T0000Z-181106T0000Z/ Slope-Bowman-Adams- Including the cities of Marmarth, Bowman, and Hettinger 1122 AM MST Mon Nov 5 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...Northwest winds 25 to 35 mph, with gusts as high as 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ EDWARDS
719 WWUS73 KBIS 052354 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 554 PM CST Mon Nov 5 2018 NDZ040-043-044-060100- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-181106T0000Z/ Slope-Bowman-Adams- Including the cities of Marmarth, Bowman, and Hettinger 454 PM MST Mon Nov 5 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds have fallen below wind advisory criteria, thus the wind advisory will be allowed to expire at 5 PM MST/6 PM CST. $$ KS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 5, 8:51 AM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 5, 8:51 AM MST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 951 AM CST Mon Nov 5 2018 .UPDATE... Issued at 951 AM CST Mon Nov 5 2018 Surface observations have been mostly rain with a few brief periods of light snow across central North Dakota this morning. Reported liquid precipitation amounts have ranged from around one tenth to nearly three tenths. Currently, a cold front was moving into central North Dakota with the precipitation along and east of the frontal boundary. Surface observations behind the front showed west-northwest winds gusting as high as 25 to 40 mph. As the trough marches eastward through the day expect gusty winds to spread into central ND, although strongest winds should remain in the west. An update was made to delay POPs in the northwest, as timing the arrival of the next upper level wave currently over southern Saskatchewan indicates chances don't arrive until after 0Z. UPDATE Issued at 622 AM CST Mon Nov 5 2018 Current radar observations show mainly light rain across all of central North Dakota, slowly moving eastward. Some wet snow may mix in with rain this morning. Updated probability of precipitation to better reflect observations. No other notable changes were needed with this forecast update. && .SHORT TERM...(Today and tonight) Issued at 210 AM CST Mon Nov 5 2018 Light rain and snow gradually pushing eastward through central North Dakota into eastern North Dakota today. Radar and surface weather observations early this morning show an area of light rain and snow ahead of a warm front across much of western and central North Dakota. The latest CAM model guidance shows this area of precipitation slowly pushing eastward through central North Dakota this morning and into the early afternoon hours. Accumulations look to be light, with only a trace to one inch of wet snow expected across central North Dakota. Road temperatures look to be too warm for snow to accumulate on roadways, thus accumulations should be limited to mainly grassy surfaces. A cold front will trail immediately behind the warm front, bringing gusty northwest winds across western North Dakota today. In addition, a potent upper level shortwave will swing through the area tonight into tomorrow, bringing a round of light snow across much of western and central North Dakota. .LONG TERM...(Tuesday through Sunday) Issued at 210 AM CST Mon Nov 5 2018 Gusty winds on Tuesday with light snow across much of western and central North Dakota. Becoming cold and dry Wednesday through Friday. The shortwave responsible for light snow beginning Monday night will push through eastern North Dakota Tuesday through Tuesday night, bringing continued chances for light snow through the day on Tuesday before drying out later Tuesday night. The latest suite of model guidance suggests the highest probabilities for snow will be north and east of the Missouri River. This makes sense from a Q-vector and mid- level frontogensis perspective, as Q-vector convergence and 850-700 mb frontogensis looks to be the strongest to the north and east. Forecast NAM BUFR soundings show below freezing temperatures throughout the entire column across western and central North Dakota along with a saturated ice production layer. Therefore, all snow can be expected with no sleet or freezing rain thrown into the mix. The latest blend of model guidance gives areas north and east of the Missouri around an inch or two of snow from Monday night through Tuesday night. Parts of far northern North Dakota may see up to 3 inches of total snowfall. The 00z cycle of the GEFS plumes depict ensemble member clustering around 1 inch for Williston and Bismarck and just above 2 inches for Minot. In addition to the snow on Tuesday, gusty post frontal northwest winds will also develop. The latest CONSMOS guidance and forecast BUFR soundings show winds nearing Wind Advisory criteria. Expect sustained winds between 20 and 30 mph across western and central North Dakota, with gusts approaching 40 mph on Tuesday. The 00z iterations of the GFS/EURO show a cold Canadian high settling over North Dakota for Wednesday through Friday, bringing cold and dry air with it. The latest blend of model guidance is trending even colder for the end of the work week, with highs only in the mid teens to lower 20s across all of North Dakota by Friday. Overnight lows in the single digits and teens can also be expected during this time. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 521 AM CST Mon Nov 5 2018 IFR to MVFR cigs can be expected across western and central North Dakota through 12z Tuesday morning due to low stratus and patchy fog. In addition, light rain will affect KDIK, KBIS, and KMOT through about 15z. Some wet snow may mix in at times. KISN looks to stay mainly dry until light snow begins moving into northwest North Dakota early Tuesday morning. Expect light rain and snow to continue moving eastward today, affecting KJMS by about 15z and continuing through the afternoon. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AE SHORT TERM...TK LONG TERM...TK AVIATION...TK
Hazardous weather outlook, Nov 5, 8:52 AM MST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 952 AM CST Mon Nov 5 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 952 AM CST Mon Nov 5 2018 /852 AM MST Mon Nov 5 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.